Alert archive / New York / Frost Advisories in 2017
Frost Advisory 3, NWS Albany, NY
NWS Albany, NY issued this frost advisory at May 20, 2017, 3:37 AM EDT for Hamilton County, Herkimer County, Warren County, New York. It took effect at May 21, 2017, 12:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2017, 3:37 AM EDT (07:37 UTC)
- In effect from
- May 21, 2017, 12:00 AM EDT
- Expired
- May 21, 2017, 6:14 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY
The radar
The Ft Drum radar (KTYX), 103 km from the middle of the area, began a volume at 07:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 7.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1156 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
558 WWUS71 KALY 200737 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 337 AM EDT Sat May 20 2017 NYZ032-033-042-202200- /O.NEW.KALY.FR.Y.0003.170521T0400Z-170521T1100Z/ Northern Herkimer-Hamilton-Northern Warren- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, and Hague 337 AM EDT Sat May 20 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SUNDAY... The National Weather Service in Albany has issued a Frost Advisory, which is in effect from midnight tonight to 7 AM EDT Sunday. * Locations...Hamilton, northern Herkimer and northern Warren counties. * Temperatures...In the mid 30s. * Timing...Late tonight into early Sunday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
905 WWUS71 KALY 201828 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 228 PM EDT Sat May 20 2017 NYZ032-033-042-211100- /O.CON.KALY.FR.Y.0003.170521T0400Z-170521T1100Z/ Northern Herkimer-Hamilton-Northern Warren- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, and Hague 228 PM EDT Sat May 20 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT SUNDAY... * Locations...Hamilton, northern Herkimer and northern Warren counties. * Temperatures...33 to 36 degrees. * Timing...Late tonight into early Sunday morning. * Impacts...Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
941 WWUS71 KALY 211014 NPWALY URGENT - WEATHER MESSAGE National Weather Service Albany NY 614 AM EDT Sun May 21 2017 NYZ032-033-042-211115- /O.CAN.KALY.FR.Y.0003.000000T0000Z-170521T1100Z/ Northern Herkimer-Hamilton-Northern Warren- Including the cities of Big Moose, Eagle Bay, McKeever, Old Forge, Atwell, Nobleboro, Northwood, Long Lake, Sabattis, Hoffmeister, Wells, Bolton Landing, Johnsburg, North Creek, North River, Warrensburg, and Hague 614 AM EDT Sun May 21 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Albany has cancelled the Frost Advisory. Clouds have increased, allowing temperatures to climb into the upper 30s or warmer across the southwest Adirondacks. Therefore, the frost advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at May 20, 1:09 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, May 20, 1:09 AM EDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Albany NY 109 AM EDT Sat May 20 2017 .SYNOPSIS... Fair weather expected through most of the weekend as high pressure dominates our weather along with seasonable temperatures. Chances for showers will be on the increase Sunday night with a widespread rainfall Monday as a low pressure system approaches and moves across the region. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 1 AM EDT, lower clouds are decreasing in areal coverage across the region, however high and mid level clouds are actually increasing from west to east, ahead of an upper level impulse approaching from the Great Lakes region. A few sprinkles were noted reaching the ground across portions of central and western NYS from the thickening mid level cloud deck, and expect similar trends to continue to translate east/southeast through daybreak. Thus, have added some slight chance PoPs across southern areas, from the southeast Catskills into the mid Hudson Valley and Litchfield CO CT toward and around daybreak for the possibility of some sprinkles. Across northern areas, although clouds are thinner than areas to the south, they are still thick enough so far to prevent temps from falling off as rapidly as previously forecast. Have therefore increased current temps, and also boosted overnight forecast mins a bit with the expectation for a bit more cloud cover. Still expecting lows to reach the mid/upper 30s across the southern Adirondacks, with mainly mid 40s to lower/mid 50s elsewhere. && .SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/... Ridging will build in at the surface and aloft. The upper ridge axis will crest over the region Sunday afternoon as the surface high shifts off the New England coast. A low pressure system will be in the approach Sunday night into Monday with heights falls occurring, more so on Monday. The system is expected to be nearly vertical stacked as the low passes well to our west across the Great Lakes region with it occluding as its boundaries cross the our region Monday. Saturday will be pleasant with seasonable temperatures, abundant sunshine and light northeasterly winds. Sunday will feature a developing southerly flow, increasing clouds and higher dew points. Sunday's temperatures will be similar to Saturday. It appears any showers should hold on until late in day and be limted to the western Adirondacks into the western Mohawk Valley on Sunday. Chances for showers will quickly increase across the forecast area Sunday night. Guidance indicates elevated instability moves into the region on Monday so have a slight chance for thunder in the forecast. Due to the clouds and showers Monday will be cooler, below normal, with highs in the upper 50s to mid 60s. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... The long term period begins with a frontal boundary bringing rain showers on Monday. Guidance suggests a low will develop along the boundary and bring a period of steadier rain to the I - 95 corridor, potentially grazing our southern and eastern zones before exiting Tuesday morning. High pressure follows for mid week but then our attention shifts to a 500MB trough coming out of the Midwest which could bring another period of unsettled weather for the end of the work week. At this junction, guidance shows the trough intensifying as it heads eastward into the Northeast while a low from the Southeast heads into the Atlantic. We will be monitoring how the two system interact. If the low slows down, that may allow the trough to phase with it and redirect it further west, bringing more widespread rain to our region. If it stays on the current track, the low should out run the trough with a period of rain still expected (albeit not as much) from the trough for Thursday. We will be monitoring this period closely as it could impact the start of the holiday weekend. While we did not include thunder for Thursday, it will need to revisited once we learn if the two systems interact. Temperatures during the extended should stay near climatology with highs mainly in the 70s and morning lows in the 50s. The only exception would be for Thursday and Friday of next week when cloud coverage and precipitation cool us a few degrees below normal. && .AVIATION /05Z SATURDAY THROUGH WEDNESDAY/... A weak upper level disturbance will pass south of the region through Saturday morning, bringing some mid level clouds to the TAF sites. Otherwise, high pressure will gradually build in from southeast Canada across the region Saturday into Sunday. Generally VFR conditions are expected through at least 06Z/Sun, despite a period of high and mid level clouds through Saturday morning. The clouds should gradually thin from north to south Saturday afternoon. As the disturbance passes south of the region Saturday morning, a few sprinkles could occur at KPOU between roughly 10Z-14Z/Sat. Winds will be mainly from the north to northeast at 5-10 KT through Saturday afternoon. There could be a few gusts of 15-20 KT, especially at KPOU through daybreak. Note: METAR observations from KGFL continue to be missing due to power outage issues from Thursday's thunderstorms. AMD NOT SKED continues to be include in the KGFL TAF. Outlook... Saturday Night: No Operational Impact. NO SIG WX. Sunday: No Operational Impact. NO SIG WX. Sunday Night: High Operational Impact. Likely SHRA. Monday: High Operational Impact. Likely SHRA...TSRA. Monday Night: Low Operational Impact. Slight Chance of SHRA. Tuesday: No Operational Impact. NO SIG WX. Tuesday Night: No Operational Impact. NO SIG WX. Wednesday: Moderate Operational Impact. Chance of SHRA. && .FIRE WEATHER... Fair weather expected through most of the weekend as high pressure dominates our weather. Chances for showers will be on the increase Sunday night with a widespread rainfall Monday as a low pressure system approaches and moves across the region. Minimum relative humidity values are expected to be in the mid 20s to 30s Saturday afternoon with light winds. && .HYDROLOGY... Fair weather expected through most of the weekend as high pressure dominates our weather. Chances for showers will be on the increase Sunday night with a widespread rainfall Monday as a low pressure system approaches and moves across the region. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...IAA NEAR TERM...IAA/Frugis/KL SHORT TERM...IAA LONG TERM...Speciale AVIATION...Frugis FIRE WEATHER...IAA HYDROLOGY...IAA
Hazardous weather outlook, May 19, 7:53 PM EDT, 7 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 753 PM EDT Fri May 19 2017 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-201100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 753 PM EDT Fri May 19 2017 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, east central New York, eastern New York and southern Vermont. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in New York, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.